MAUDE Adverse Event Report: CAREFUSION, INC 25GX3.5IN WHIT 5ML GLASPAK BUPI CLEAR; ANESTHESIA CONDUCTION KIT

CAREFUSION, INC 25GX3.5IN WHIT 5ML GLASPAK BUPI CLEAR; ANESTHESIA CONDUCTION KIT
Catalog Number 400866
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0001301412, medical device expiration date: 2021-03-31, device manufacture date: 2019-05-10.Medical device lot #: 0001284188, medical device expiration date: 2021-04-30, device manufacture date: 2019-01-30.Medical device lot #: 0001280749, medical device expiration date: 2021-04-30, device manufacture date: 2019-01-10.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that ineffective anesthesia occurred during use with a 25gx3.5in whit 5ml glaspak bupi clear.The following information was provided by the initial reporter, "it was reported that 2 more c/ sections with the incident date unknown took place and were performed where the crna had issue with the spinals anesthesia- bupivacaine being questionable as ineffective (lot # 0001280749).Then a week later 2 more c/ sections were performed, date of incident for this event is unknown at the moment and it involved two lot numbers (0001284188 & 0001301412).Per email: hi, here is the information for the complaint.Do you want to add this to the existing pr or create a new one? at this time we only have the tray lot information, we do not have the drug lot information.Recently started using new bd spinal kits (previously arrow).Last week, ob had two c/sections in which the spinals didn¿t take.Both spinals were put in by the same crna.The first c/s, he repeated the spinal which provided the patient relief.The 2nd c/s, he gave additional iv meds.A safety opportunity was entered for this, and after discussing these cases with the crna, we thought maybe the medication within the spinal kit was not as effective, so we pulled all spinal kits with that lot number (0001280749) from the ob stock and from general stores.Today, we had two more c/sections (different lot numbers than previously), and according to crna, he had issues with these spinals as well.He said he talked to the doctor about this, and the doctor indicated they were having an issue with these same spinal kits, and were pulling them from the shelves.Can you please check with the doctor on this? if they are having the same issues as we are, and the kits are being pulled, both locations should probably be doing the same.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: a device history record review was performed for the provided lot numbers; 0001280749, 0001301412, and 0001284188.The review did not reveal any detected abnormalities during the manufacturing process for any of the three provided lots.A review of the temperature monitoring system within the manufacturing facility did not identify any excursions that could have negatively affected any of the raw material drug components used within this product.Although a sample was shipped for evaluation; unfortunately, the returned sample could not be located and is considered lost.If the sample is located, this record will be re-investigated by our quality team.Based on the investigation results, a definitive cause for this incident could not be determined.Our vendor has been made aware of this incident and our quality team will continue to monitor the production process for this defect and other emerging trends.H3 other text : see section h.10.
 
Event or Problem Description
It was reported that ineffective anesthesia occurred during use with a 25gx3.5in whit 5ml glaspak bupi clear.The following information was provided by the initial reporter, "it was reported that 2 more c/ sections with the incident date unknown took place and were performed where the crna had issue with the spinals anesthesia- bupivacaine being questionable as ineffective (lot # 0001280749).Then a week later 2 more c/ sections were performed, date of incident for this event is unknown at the moment and it involved two lot numbers (0001284188 & 0001301412).Per email: hi, here is the information for the complaint.Do you want to add this to the existing pr or create a new one? at this time we only have the tray lot information, we do not have the drug lot information.Recently started using new bd spinal kits (previously arrow).Last week, ob had two c/sections in which the spinals didn¿t take.Both spinals were put in by the same crna.The first c/s, he repeated the spinal which provided the patient relief.The 2nd c/s, he gave additional iv meds.A safety opportunity was entered for this, and after discussing these cases with the crna, we thought maybe the medication within the spinal kit was not as effective, so we pulled all spinal kits with that lot number (0001280749) from the ob stock and from general stores.Today, we had two more c/sections (different lot numbers than previously), and according to crna, he had issues with these spinals as well.He said he talked to the dr.About this, and the dr.Indicated they were having an issue with these same spinal kits, and were pulling them from the shelves.Can you please check with the dr.On this? if they are having the same issues as we are, and the kits are being pulled, both locations should probably be doing the same,".

Brand Name
25GX3.5IN WHIT 5ML GLASPAK BUPI CLEAR
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
MDR Report Key9364281
Report Number1625685-2019-00130
Device Sequence Number516610
Product Code CAZ
UDI-Device Identifier00382904008666
UDI-Public382904008666
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
DISCRETION
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number400866
Device Lot NumberSEE. H.10
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer11/05/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;